Heavy Snow, Lee
- When
- February 15, 9:00 PM EST to February 16, 6:00 AM EST
- Where
- Lee forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.705, -83.128 (the zone’s center; the record gives no point)
4-8 INCHES OF SNOW
5 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 15, 8:08 PM EST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 808 PM EST SUN FEB 15 2004 .DISCUSSION... SNOWFALL ACCUMULATING THE RAPIDLY THE PAST 2 HOURS ACROSS PARTS OF NORTHEAST TN AND SOUTHWEST VA BUT ENDING ACROSS SOUTHWEST SECTION OF FORECAST AREA. UPDATED ZONES FOR HEAVY SNOW WARNING ADDED TO NORTHEAST TN AND SOUTHWEST VA ZONES. AS SNOW ENDS THIS EVENING NEW UPDATE WILL BE ISSUED IN A COUPLE HOURS TO END WARNINGS AND ADVISORIES. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...SNOW ADVISORY FOR THIS EVENING FOR CHEROKEE AND CLAY COUNTIES. TN...HEAVY SNOW WARNING FOR THIS EVENING FOR MARION...SEQUATCHIE...BLEDSOE...RHEA...MORGAN...SCOTT...CAMPBELL AND CLAIBORNE...HANCOCK COUNTIES. TN...SNOW ADVISORY FOR THE REMAINING COUNTIES IN EAST TENNESSEE. VA...HEAVY SNOW WARNING FOR LEE...RUSSELL..SCOTT...AND WASHINGTON COUNTIES. VA...SNOW ADVISORY FOR THIS EVENING WISE COUNTY. && TD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 515 AM EST SUN FEB 15 2004 NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>087- 098>102-VAZ001-002-005-006-008-161000- ANDERSON-BLEDSOE-BRADLEY-CAMPBELL-CHEROKEE-CLAIBORNE-CLAY-EAST POLK- GRAINGER-HAMBLEN-HAMILTON-HANCOCK-HAWKINS-JEFFERSON-KNOX-LEE-LOUDON- MARION-MCMINN-MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER- NORTHWEST COCKE-NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA- ROANE-RUSSELL-SCOTT TN-SCOTT VA-SEQUATCHIE-SOUTHEAST MONROE-SULLIVAN- UNION-WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 515 AM EST (415 AM CST) SUN FEB 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EAST TENNESSEE... SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE THIS AFTERNOON...WITH UP TO TWO INCHES POSSIBLE ACROSS PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR SNOWFALL REPORTS. STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TNZ018-041-043-045-047-072-074-161000- BLOUNT SMOKY MTN-COCKE SMOKY MTN-JOHNSON-SEVIER SMOKY MTN- SOUTHEAST CARTER-SOUTHEAST GREENE-UNICOI- 515 AM EST SUN FEB 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SMOKY MOUNTAINS AND MOUNTAINS OF NORTHEAST TENNESSEE. .DAY ONE (TODAY AND TONIGHT)... SNOWFALL ACCUMULATIONS OF TWO TO FOUR INCHES ARE POSSIBLE THIS AFTERNOON...MAINLY ACROSS THE HIGHER ELEVATIONS ABOVE 2000 FEET. A SNOW ADVISORY IS IN EFFECT TODAY THROUGH THIS EVENING FOR THE SMOKY MOUNTAINS...AND THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS OF NORTHEAST TENNESSEE. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR SNOWFALL REPORTS. STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The national radar mosaic for the moment the first event began.
5 heavy snow. Local standard time, as filed.
4-8 INCHES OF SNOW
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2004Every state in 2004This day in weather historyWarnings in Virginia, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385584, 5385585, 5385586, 5385587, 5385588.